Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 20, NWS Midland/Odessa, TX

April 16, 201819 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 16, 2018, 3:18 AM CDT for 19 counties in Texas. It took effect at Apr 17, 2018, 9:00 AM CDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2018, 3:18 AM CDT (08:18 UTC)
In effect from
Apr 17, 2018, 9:00 AM CDT
Expired
Apr 18, 2018, 12:00 AM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2018-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2018-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3917 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

044 
WWUS84 KMAF 160818
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
318 AM CDT Mon Apr 16 2018

...RED FLAG WARNING IN EFFECT MONDAY FOR HOT, WINDY AND DRY
CONDITIONS FOR SOUTHEAST NEW MEXICO AND WEST TEXAS...
  
...RED FLAG WARNING IN EFFECT TUESDAY FOR HOT, WINDY AND DRY
CONDITIONS, AND CRITICAL TO EXTREMELY CRITICAL FIRE DANGER
FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS...

.Temperatures will warm to around 10 degrees above normal this
afternoon, which will result in minimum RHs of 4 percent west to 
15 percent east.  South to southwest winds will increase to 15 to
25 mph across most of the area, yielding critical to very critical
fire weather conditions much of the day.

However, it will be hotter and windier Tuesday, especially over
the Guadalupe Mountains, Van Horn area, Southeast New Mexico 
Plains, Upper Trans Pecos and northwest Permian Basin.  Extremely
critical fire weather conditions will result in these areas, with
critical conditions elsewhere.  A cold front will bring an abrupt
wind shift late Tuesday night.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079-080-082-
258-162100-
/O.NEW.KMAF.FW.W.0020.180417T1400Z-180418T0500Z/
/O.CON.KMAF.FW.W.0019.180416T1500Z-180417T0300Z/
Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Terrell-
318 AM CDT Mon Apr 16 2018 /218 AM MDT Mon Apr 16 2018/

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT TODAY FOR 
HOT, DRY AND WINDY CONDITIONS FOR SOUTHEAST NEW MEXICO AND WEST 
TEXAS...

...RED FLAG WARNING IN EFFECT FROM 9 AM CDT TUESDAY TO MIDNIGHT
CDT TUESDAY NIGHT FOR HOT, DRY, WINDY, AND CRITICAL TO EXTREMELY
CRITICAL FIRE WEATHER OVER ALL OF SOUTHEAST NEW MEXICO AND WEST
TEXAS...

* HUMIDITY...Today...4 percent west to 15 percent east. 
             Tuesday...2 percent west to 12 percent east.   

* WINDS...Today...South to southwest 15 to 25 mph in the plains.
  Southwest 20 to 30 mph in the mountains.   
          Tuesday...Southwest 20 to 30 mph in the plains. Southwest
  30-45 mph with higher gusts in the mountains, and adjacent plains. 

* FIRE DANGER...Today...Critical to very critical.
                Tuesday...Very critical to extremely critical.

* HIGHEST THREAT...is located in the Guadalupe Mountains and 
  Southeast New Mexico Plains where southwest winds will be the 
  strongest, and relative humidity the lowest, yielding extremely 
  critical fire weather conditions.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly.  A combination of
strong winds, low relative humidity and warm temperatures will
increase potential for fire growth.

&&

$$

TXZ081-162100-
/O.NEW.KMAF.FW.W.0020.180417T1400Z-180418T0500Z/
/O.EXA.KMAF.FW.W.0019.180416T1500Z-180417T0300Z/
Big Bend Area-
318 AM CDT Mon Apr 16 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING FOR HOT, DRY AND BREEZY CONDITIONS ACROSS THE
BIG BEND REGION...

...RED FLAG WARNING IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT CDT
TUESDAY NIGHT FOR HOT, DRY, AND WINDY CONDITIONS ACROSS THE BIG
BEND REGION...

* HUMIDITY...Today...4 to 8 percent.
             Tuesday...2 to 5 percent.

* WIND...Today...South to southwest 10 to 20 mph. 
         Tuesday...Southwest 15 to 25 mph, with higher gusts. 

* FIRE DANGER...Critical to extremely critical.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly.  A combination of
strong winds, low relative humidity and warm temperatures will
increase potential for fire growth.

&&

$$
4 follow-up statements
709 
WWUS84 KMAF 162005
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
305 PM CDT Mon Apr 16 2018

...RED FLAG WARNING IN EFFECT THROUGH THIS EVENING FOR HOT, WINDY
AND DRY CONDITIONS FOR SOUTHEAST NEW MEXICO AND WEST TEXAS...

...RED FLAG WARNING IN EFFECT TUESDAY FOR HOT, WINDY AND DRY
CONDITIONS, AND CRITICAL TO EXTREMELY CRITICAL FIRE DANGER FOR
ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS...

.Temperatures will warm to around 10 degrees above normal this
afternoon, which will result in minimum RHs of 4 percent west to
15 percent east.  South to southwest winds will increase to 15 to
25 mph across most of the area, yielding critical to very
critical fire weather conditions for the rest of this afternoon
into early this evening.

It will be hotter and windier Tuesday, especially over the 
Guadalupe Mountains, Van Horn area, Southeast New Mexico Plains, 
Upper Trans Pecos and northwest Permian Basin. Extremely critical,
Particularly Dangerous fire weather conditions will result in 
these areas, with critical conditions elsewhere. A cold front will
bring an abrupt wind shift late Tuesday night.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
171000-
/O.CON.KMAF.FW.W.0019.000000T0000Z-180417T0300Z/
/O.CON.KMAF.FW.W.0020.180417T1400Z-180418T0500Z/
Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
305 PM CDT Mon Apr 16 2018 /205 PM MDT Mon Apr 16 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR HOT, DRY AND WINDY CONDITIONS FOR SOUTHEAST NEW
MEXICO AND WEST TEXAS...

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
TUESDAY TO MIDNIGHT CDT /11 PM MDT/ TUESDAY NIGHT FOR HOT, DRY
AND WINDY CONDITIONS FOR SOUTHEAST NEW MEXICO AND WEST TEXAS...

* HUMIDITY...Today...4 percent west to 15 percent east.
  Tuesday...3 percent west to 13 percent east. 

* WINDS...Today...South to southwest 15 to 25 mph in the plains.
  Southwest 20 to 30 mph in the mountains. Tuesday...Southwest 20
  to 30 mph in the plains. Southwest 35 to 45 mph with higher 
  gusts in the mountains, and adjacent plains. Strongest winds of 
  40 to 60 mph with higher gusts expected in the Guadalupe 
  Mountains.

* FIRE DANGER...Today...Critical to very critical. Tuesday...
  Very critical to extremely critical. 

* HIGHEST THREAT...is located in the Guadalupe Mountains,
  Southeast New Mexico Plains, Northwest Permian Basin, Upper
  Trans Pecos, and Van Horn Area on Tuesday where southwest winds
  will be the strongest, and relative humidity the lowest,
  yielding extremely critical fire weather conditions. This will
  be a Particularly Dangerous Fire Weather Situation.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly.  A combination of
strong winds, low relative humidity and warm temperatures will
increase potential for fire growth.

&&

$$
294 
WWUS84 KMAF 170912
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
412 AM CDT Tue Apr 17 2018

...RED FLAG WARNING IN EFFECT TODAY FOR HOT, WINDY AND DRY 
CONDITIONS, AND CRITICAL TO EXTREMELY CRITICAL FIRE DANGER FOR ALL
OF SOUTHEAST NEW MEXICO AND WEST TEXAS...

.It will be hot and very windy today, especially over the 
Guadalupe Mountains, Van Horn area, Southeast New Mexico Plains, 
Upper Trans Pecos and northwest Permian Basin. Extremely critical,
Particularly Dangerous fire weather conditions will result in 
these areas, with critical conditions elsewhere. A cold front will
bring an abrupt wind shift late tonight.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
172000-
/O.CON.KMAF.FW.W.0020.180417T1400Z-180418T0500Z/
Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
412 AM CDT Tue Apr 17 2018 /312 AM MDT Tue Apr 17 2018/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
TODAY TO MIDNIGHT CDT /11 PM MDT/ TONIGHT FOR HOT, DRY AND WINDY 
CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS...

* HUMIDITY...3 percent west to 13 percent east. 

* WINDS...Southwest 20 to 30 mph in the plains. Southwest 35 to 
  45 mph with higher gusts in the mountains, and adjacent plains. 
  Strongest winds of 40 to 60 mph with higher gusts expected in 
  the Guadalupe Mountains.

* FIRE DANGER...Very critical to extremely critical.

* HIGHEST THREAT...is located in the Guadalupe Mountains,
  Southeast New Mexico Plains, Northwest Permian Basin, Upper
  Trans Pecos, and Van Horn area where southwest winds will be 
  the strongest, and relative humidity the lowest, yielding 
  extremely critical fire weather conditions. This will be a 
  Particularly Dangerous Fire Weather Situation.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly.  A combination of
strong winds, low relative humidity and warm temperatures will
increase potential for fire growth.

&&

$$
236 
WWUS84 KMAF 171913
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
213 PM CDT Tue Apr 17 2018

...RED FLAG WARNING IN EFFECT TODAY FOR HOT, WINDY AND DRY
CONDITIONS, AND VERY HIGH TO EXTREME FIRE DANGER FOR ALL OF 
SOUTHEAST NEW MEXICO AND WEST TEXAS...

.Hot, dry and windy conditions ongoing today, especially over the
Guadalupe Mountains, Van Horn area, Southeast New Mexico Plains, 
Upper Trans Pecos and northwest Permian Basin. Extremely critical,
Particularly Dangerous fire weather conditions in these areas, 
with critical conditions elsewhere. A cold front will bring an 
abrupt wind shift late tonight with improved fire weather
conditions Wednesday.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
180315-
/O.CON.KMAF.FW.W.0020.000000T0000Z-180418T0500Z/
Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
213 PM CDT Tue Apr 17 2018 /113 PM MDT Tue Apr 17 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM
MDT/ TONIGHT FOR HOT, DRY AND WINDY CONDITIONS ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS...

* HUMIDITY...3 percent west to 10 percent east.

* WINDS...Southwest 20 to 30 mph in the plains. Southwest 35 to 
  45 mph with higher gusts in the mountains, and adjacent 
  plains. Strongest winds of 40 to 60 mph with higher gusts 
  expected in the Guadalupe Mountains.

* FIRE DANGER...Very high to extreme.

* HIGHEST THREAT...is located in the Guadalupe Mountains,
  Southeast New Mexico Plains, Northwest Permian Basin, Upper
  Trans Pecos, and Van Horn area where southwest winds will be the
  strongest, and relative humidity the lowest, yielding extremely
  critical fire weather conditions. This is a Particularly 
  Dangerous Fire Weather Situation.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly.  A combination of
strong winds, low relative humidity and warm temperatures will
increase potential for fire growth.

&&

$$
182 
WWUS84 KMAF 172057 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Midland/Odessa TX
357 PM CDT Tue Apr 17 2018

...RED FLAG WARNING IN EFFECT TODAY FOR HOT, WINDY AND DRY
CONDITIONS, AND VERY HIGH TO EXTREME FIRE DANGER FOR ALL OF
SOUTHEAST NEW MEXICO AND WEST TEXAS...

.Hot, dry and windy conditions ongoing today, especially over the
Guadalupe Mountains, Van Horn area, Southeast New Mexico Plains,
Upper Trans Pecos and northwest Permian Basin. Extremely
critical, Particularly Dangerous fire weather conditions in these
areas, with critical conditions elsewhere. A cold front will
bring an abrupt wind shift late tonight with improved fire
weather conditions Wednesday.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
180500-
/O.CON.KMAF.FW.W.0020.000000T0000Z-180418T0500Z/
Guadalupe Mountains-Southeast Plains-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Van Horn and Highway 54 Corridor-
Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area-
Pecos-Presidio Valley-Marfa Plateau-Big Bend Area-Terrell-
357 PM CDT Tue Apr 17 2018 /257 PM MDT Tue Apr 17 2018/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM
MDT/ TONIGHT FOR HOT, DRY AND WINDY CONDITIONS ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS...

* HUMIDITY...3 percent west to 10 percent east.

* WINDS...Southwest 20 to 30 mph in the plains. Southwest 35 to 
  45 mph with higher gusts in the mountains, and adjacent 
  plains. Strongest winds of 40 to 60 mph with higher gusts 
  expected in the Guadalupe Mountains.

* FIRE DANGER...Very high to extreme.

* HIGHEST THREAT...is located in the Guadalupe Mountains, 
  Southeast New Mexico Plains, Northwest Permian Basin, Upper 
  Trans Pecos, and Van Horn area where southwest winds will be 
  the strongest, and relative humidity the lowest, yielding 
  extremely critical fire weather conditions. This is a 
  Particularly Dangerous Fire Weather Situation.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly.  A combination of
strong winds, low relative humidity and warm temperatures will
increase potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 16, 12:05 AM CDT, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 16, 12:05 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1205 AM CDT Mon Apr 16 2018

.DISCUSSION...

The latest Aviation Discussion is included below.

&&

.AVIATION...

VFR conditions will prevail areawide today and tonight. South to
southwest winds will increase at all area terminals and be gusty
throughout the afternoon.  A low level jet will develop over the
Permian basin after 17/00Z and keep south to southeast winds up to
15 to 20kt with higher gusts until at least 17/06Z at KMAF.

&&

.PREV DISCUSSION... /issued 201 PM CDT Sun Apr 15 2018/

The upper trough has moved east as high pressure builds in from the
west.  The next upper trough moves ashore the west coast early
Monday reaching the Great Basin Tuesday morning and crossing the
Rockies later in the day.  As it swings east weak high pressure will
return Wednesday before the next upper trough moves ashore the CA
coast.  This closed low will quickly roll east reaching the Four
Corners region early Friday and crossing the Panhandle that evening.
After that high pressure returns.

Had a chilly start to the morning... Marfa got down to 25... but
temps warming quickly under sunny skies.  Airmass very dry with
dewpts in the single digits to teens.  Can expect above normal
temps Monday as some 90s return.  Tuesday should be windy as
surface trough extends southward from a low in KS down across the
area with a gusty west wind behind it... should also be the
warmest day of the week.  Can expect a high wind event in the
Guadalupes that day.  A cold front moves through the area early
Wednesday knocking temps back down to near normal.  Friday could
be another windy day ahead of the next cold front Saturday.

Thunderstorms return to the forecast Thursday and Friday ahead of
the upper low.  The eastern counties look most favorable as a
dryline becomes established.

.FIRE WEATHER...

Despite the near normal temperatures and continued dry conditions
across the area, lighter winds today have provided a bit of
reprieve from the critical fire weather conditions of the past few
days, with only near critical conditions expected through this
afternoon in the Guadalupe Mountains. However, the reprieve will
be brief, as temperatures Monday climb above normal, with
increasing southwesterly flow aloft ahead of another trough across
the west, and a tightening surface pressure gradient across the
area. With very poor recovery expected from the Guadalupe Mtns
southward to the Davis Mountains tonight and fair recovery east,
RHs Monday in the warm, windy conditions will fall to the single
digits for most of the area, and 10-15% for the far eastern
Permian Basin and Terrell county. While the strongest winds will
be across the Guadalupe Mtns, SE NM Plains, Van Horn Area, and
portions of the Permian Basin/Lower Trans Pecos yielding RFTIs of
5-7 (8 in the Guadalupes), RFTIs of 3-4 just to the east warrant
inclusion of Mitchell, Glasscock, Upton, Reagan, and Terrell
counties in the current RFW for Monday. However, winds look to
remain significantly lighter in the Big Bend Area, thus only near-
critical conditions are expected there.

Monday night, recovery will be poor across the western half of the
area, and fair east, with potential for good recovery across the far
eastern Permian Basin and Lower Trans Pecos where moisture return
will be more pronounced. However, RHs will plummet to the single
digits for all but far eastern zones Tuesday afternoon as warm,
downsloping southwesterly winds increase to 20-30mph with higher
gusts for most of the area (with stronger winds across the Guadalupe
Mountains). Higher-end critical conditions are expected on Tuesday
given the stronger winds and drier conditions, as ERCs will likely
be in the 90th percentile+ for the entire area. RFTIs Monday
afternoon will range from 9 across the Guadalupe Mountains and
adjacent plains, southward into the Van Horn Area, to around 2-4
across the southeastern Permian Basin southwestward to the Big Bend
Area. Needless to say, another RFW will be needed in later forecast
issuances for Tuesday.

A weak cold front Tuesday night/early Wednesday will ease fire
weather concerns midweek as winds shift to the northeast and become
lighter behind the front, though temperatures will remain above
normal and RHs will still be under 15% Wednesday afternoon.
Considerable uncertainty remains late next week, depending on the
location of the dryline, though critical conditions may return
Thursday for portions of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     58  92  53  79 /   0   0   0   0
Carlsbad                       54  88  50  79 /   0   0   0   0
Dryden                         58  93  60  88 /   0   0   0   0
Fort Stockton                  59  93  53  82 /   0   0   0   0
Guadalupe Pass                 55  80  45  73 /   0   0   0   0
Hobbs                          51  85  46  75 /   0   0   0   0
Marfa                          43  84  44  78 /   0   0   0   0
Midland Intl Airport           58  91  53  80 /   0   0   0   0
Odessa                         58  91  53  80 /   0   0   0   0
Wink                           53  91  50  81 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 9 AM to 9 PM MDT Monday for Guadalupe
     Mountains-Southeast Plains.

TX...Red Flag Warning from 10 AM CDT /9 AM MDT/ this morning to 10 PM
     CDT /9 PM MDT/ this evening for Andrews-Borden-Crane-
     Davis/Apache Mountains Area-Dawson-Ector-Gaines-Glasscock-
     Guadalupe Mountains-Howard-Loving-Marfa Plateau-Martin-
     Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves County
     and Upper Trans Pecos-Scurry-Terrell-Upton-Van Horn and
     Highway 54 Corridor-Ward-Winkler.

&&
Hazardous weather outlook, Apr 16, 3:18 AM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
318 AM CDT Mon Apr 16 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-170830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
318 AM CDT Mon Apr 16 2018 /218 AM MDT Mon Apr 16 2018/

This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.

.DAY ONE...TONIGHT

Hot, dry, and windy conditions will result in critical fire weather
conditions over most of the forecast area today.  A Red Flag Warning
is in effect areawide.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Hotter temperatures Tuesday will foster more widespread dry and
windy conditions, which will result in very critical to extremely
critical fire weather conditions over all of the forecast area.
Locations along and north of Interstate 10 will see the stronger
southwest winds, and the most widespread extremely critical fire
weather conditions.  A Red Flag Warning is in effect from Tuesday
morning until late Tuesday evening.

Strong westerly winds of 35 to 45 mph, with gusts to 65 mph, will be
possible in the Guadalupe Mountains Tuesday. A High Wind Watch will
be in effect there, in addition to the Southeast New Mexico Plains,
Van Horn area, Upper Trans Pecos and northwest Permian Basin where
wind speeds will be almost as strong.

Thunderstorms will be possible over most of Southeast New Mexico and
West Texas on Thursday and Friday.  Some of the storms could be
severe with large hail and damaging winds, and could produce locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:58 AM CDTHigh Wind WatchMAFGaines10 hr
Apr 16, 2:15 PM CDTHigh Wind WarningMAF32 hr
Apr 16, 2:15 PM CDTWind AdvisoryMAF32 hr

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.